Narcan Saves Lives!
Its as simple as that. Sunrise distributes Narcan (naloxone) to all the clients being treated in the facility. This is another safe medication, being non-addictive, and can be administered to someone who may be unconscious, whether from opiates or not, without having ill effects. It is:
- – Indicated for the emergency treatment of known or suspected opioid overdose, seen by depressed respiratory or neurologic function.
- – Intended for immediate administration as emergency therapy.
- – Not a substitute for calling 911 for emergency care.
Narcan is not the cure for addiction, and may not save someone who has overdosed. If an individual has used high doses of heroin or fentanyl, then it may take 4, 6 or more doses of Narcan to bring them around. In addition, once they begin responding, they may deteriorate after a few minutes if the opiate dose they took was significant. This is why it is so important to call 911 to get emergency care.
Narcan is administered through the nose. The upper airway membranes are very vascular and allow rapid absorption of the drug. The initial dose is sprayed into one nostril, and if a second dose is needed, then the opposite side is used.
Sunrise Treatment Center tracks the Narcan use by its clients, noting lives saved. Additional doses can be obtained once a tracking form is completed.
For more information: